Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

April 3, 2012Clinch County, Georgia

NWS Jacksonville, FL issued this special weather statement at Apr 3, 2012, 7:13 PM EDT for Clinch County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 7:13 PM EDT (23:13 UTC)
Expired
Apr 3, 2012, 8:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL

County Clinch County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WWUS82 KJAX 032313
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
713 PM EDT TUE APR 3 2012

GAZ149-150-162-163-040000-
ATKINSON-CLINCH-ECHOLS-WARE-
713 PM EDT TUE APR 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...EXTREME SOUTHEASTERN ATKINSON...CLINCH AND EASTERN ECHOLS
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 800 PM EDT...

AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF NEEDMORE...OR 14 MILES WEST OF
FARGO...MOVING NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO THROUGH 800 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3122 8271 3059 8238 3061 8284 3091 8298
      3107 8298
TIME...MOT...LOC 2314Z 244DEG 17KT 3070 8275

$$

PETERSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 2:25 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 3, 2:25 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT TUE APR 3 2012

...ELEVATED RAINFALL CHANCES EXPECTED THROUGH FRIDAY...

...COOLER TEMPERATURES OVER THE WEEKEND...

.SHORT TERM...NOW THROUGH FRIDAY...

REST OF THIS AFTERNOON...MODELS CONTINUE TO DOWNPLAY PCPN CHANCES
THIS AFTERNOON AS MID LEVEL RIDGING ALONG THE FLORIDA PENINSULA
HOLDING STRONGER THAN EXPECTED WITH DRIER AIRMASS IN PLACE AND ANY
SCATTERED SHOWER/TSTM ACTIVITY WILL OCCUR ALONG THE OLD FRONTAL
BOUNDARY ACROSS SE GA. RAIN CHANCES HAVE BEEN DECREASED INTO THE
20-40% RANGE AND MAINLY NORTH OF THE I-10 CORRIDOR WHILE THEY REMAIN
MAINLY SILENT 10% FOR AREAS SOUTH OF I-10. SOME POTENTIAL FOR ISOLD
STRONGER STORMS STILL EXISTS ACROSS SE GA WITH GUSTY WINDS/HAIL AND
FREQUENT LIGHTNING. WIDESPREAD MAX TEMPS INTO THE MID/UPPER 80S SEEN
AREAWIDE THIS AFTERNOON.

TONIGHT...RIDGE WILL FLATTEN AS APPROACHING SHORTWAVE WILL SLOWLY
PUSH INTO THE FORECAST AREA...MAINLY ACROSS SE GA AND THE SUWANNEE
RIVER VALLEY...BUT WITH THE LOSS OF DAYTIME HEATING EXPECTING
SCATTERED EVENING STORMS TO BECOME ISOLATED AFTER MIDNIGHT. MIN
TEMPS WILL REMAIN ABOVE NORMAL IN THE LOWER/MID 60S AND A BIT MORE
CLOUD COVER WILL ALLOW FOR ONLY SOME PATCHY FOG ACROSS INLD NE FL.

WEDNESDAY...BOTH NAM/GFS MODELS SHOW BULLS-EYE OF MOISTURE
ASSOCIATED WITH THE LEAD SHORTWAVE ACROSS SE GA WITH AXIS DOWN ALONG
THE FLORIDA PENINSULA. WITH DAYTIME HEATING THIS SHOULD BE ENOUGH TO
TRIGGER A BETTER CHANCE OF SHOWERS/TSTMS THAN TODAY WITH POPS IN THE
30-50% RANGE ACRS SE GA AND 20-40% RANGE ACRS NE FL. SOME ISOLD
STRONG STORMS POSSIBLE BUT NOT EXPECTED TO BE WIDESPREAD AS MAX
TEMPS TOP OUT IN THE MID 80S AS A BIT LESS INSOLATION EXPECTED WITH
MORE ABUNDANT MOISTURE IN PLACE AND PRECIPITABLE WATER LEVELS SHOULD
BE CLOSER TO 1.50 INCHES.

THURSDAY...MODELS SHOWING STRONGER SURFACE LOW DEVELOPMENT OVER THE
SERN U.S. IN RESPONSE TO APPROACHING CUT OFF LOW AT THE MID/UPPER
LEVELS AND EXPECT LEAD SHORTWAVE TO TRIGGER NUMEROUS SHOWERS AND
TSTMS DURING THE DAY WITH SCATTERED STRONG TO ISOLD SEVERE TSTMS
EXPECTED WITH GUSTY WINDS/HAIL. WARM OVERNIGHT LOWS WILL ALLOW FOR
MAX TEMPS TO STILL REACH WELL ABOVE NORMAL INTO THE 80S ONCE AGAIN.

FRIDAY...SURFACE LOW WILL TRACK SLOWLY INTO THE CAROLINAS AND THEN
OFFSHORE AND SCATTERED SHOWERS/TSTMS IN THE MORNING SHOULD DECREASE
IN COVERAGE DURING THE AFTERNOON HOURS AND MOVE INTO THE OFFSHORE
WATERS. DEVELOPING NORTH WIND BEHIND THE SYSTEM WILL HOLD MAX TEMPS
IN THE 70S ACRS SE GA WITH LOWER/MID 80S STILL POSSIBLE ACROSS NE FL.

.LONG TERM...SATURDAY THROUGH TUESDAY...

SAT...BREEZY/WINDY NE FLOW WILL USHER IN MUCH COOLER TEMPS WITH
HIGHS GENERALLY ONLY IN THE 70S AND WILL ACTUALLY BE BELOW NORMAL. A
SLIGHT CHANCE OF ONSHORE COASTAL SHOWERS WILL BE POSSIBLE.

SUN...HIGH PRESSURE BUILDS SOUTH OVER THE FORECAST AREA AND ONSHORE
WINDS DECREASE AND EXPECT MOSTLY SUNNY SKIES AND SEASONABLE TEMPS IN
THE UPPER 70S TO LOWER 80S.

MON...SECONDARY DRY BACKDOOR COLD FRONTAL PASSAGE PUSHES DOWN THE
COAST FROM THE NORTH AND WILL KEEP TEMPS NEAR SEASONABLE LEVELS
AROUND 80 DEGREES.

TUE...NEXT FRONTAL PASSAGE FROM THE NORTHWEST QUICKLY PASSES INTO
THE REGION WITH A SLIGHT CHANCE OF SHOWERS AND SEASONABLE MAX TEMPS
AROUND 80 DEGREES CONTINUE.

&&

.AVIATION...
SCATTERED CONVECTION WILL LIKELY DEVELOP THIS AFTN ACROSS SE GA
AND EXTREME NE FL IN BETTER MOISTURE PROFILE AND CLOSER PROXIMITY
TO DECAYING FRONTAL BOUNDARY TO THE NORTH. WILL INCLUDE VCTS FOR
SSI...WITH VCSH FOR JAX/CRG/VQQ. GNV WILL REMAIN IN THE DRIER
AIR AND WILL LEAVE OUT ANY MENTION OF CONVECTIVE ACTIVITY. VFR
WILL PREVAIL WITH MOST OF THE SCATTERED SHWRS...WITH MVFR IN THE
STRONGEST STORMS...BUT WITH COVERAGE LOW WILL LEAVE OUT RESTRICTION
MENTION. WITH RESIDUAL LIFT...THINK FOG WILL BE LESS LIKELY TNGT.
WILL INSERT SOME MVFR FOR GNV/VQQ 08-13Z...LEAVING VFR FOR OTHER
PORTS. SOUTH WINDS 7-11 KT THIS AFTN WILL BECOME LIGHT BY OVERNIGHT.

&&

.MARINE...
SE WINDS THIS AFTN WILL VEER TO THE SW TNGT...REMAINING UNDER ANY
CRITERIA. ANY TSTM ACTIVITY THIS AFTN WILL BE SCATTERED AND LIMITED
TO THE NEAR SHORE AREAS WITH SOME ACTIVITY NUDGING FURTHER OFFSHORE
THIS EVENING BEFORE DISSIPATING OVERNIGHT. SEAS WILL INCREASE THIS
EVENING...BUT WILL LIKELY REMAIN UNDER 6 FT OFFSHORE...SO NO
HEADLINES EXPECTED THROUGH MIDWEEK.

FOR LATE WEEK THROUGH THE WEEKEND...LOW PRESSURE WILL CROSS THE AREA
THURSDAY/FRIDAY...WITH A FRONTAL BOUNDARY CROSSING FRIDAY. IN THE
WAKE OF THE FRONT...N/NE WINDS WILL INCREASE TO SCA WITH SEAS BUILDING
TO 6-9 FEET FOR THE WEEKEND.

RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  84  65  82 /  30  50  30  70
SSI  66  81  67  79 /  20  50  30  50
JAX  62  84  64  83 /  20  50  30  50
SGJ  64  83  66  83 /  10  40  40  50
GNV  62  85  65  84 /  10  40  20  50
OCF  60  85  64  85 /  10  30  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/ALLEN/MCALLISTER
Hazardous weather outlook, Apr 3, 4:37 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT TUE APR 3 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-041130-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
437 PM EDT TUE APR 3 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS.

...ISOLATED STRONG THUNDERSTORMS POSSIBLE IN SOUTHEAST GEORGIA THIS
EVENING......

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST GEORGIA THIS
EVENING. A FEW MAY BECOME STRONG WITH STRONG GUSTY WINDS...HAIL...
LIGHTNING AND LOCALLY HEAVY RAINFALL. ISOLATED SHOWERS AND
THUNDERSTORMS ARE ALSO POSSIBLE OVER NORTHEAST FLORIDA THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY THROUGH
FRIDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE
AT TIMES WITH GUSTY WINDS...HAIL...LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH

In the hours before

Special weather statement, Apr 3, 6:12 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT TUE APR 3 2012

GAZ162-163-032245-
CLINCH-ECHOLS-
612 PM EDT TUE APR 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLINCH
AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 645 PM EDT...

AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF STATENVILLE...OR
OVER JENNINGS...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND STATENVILLE AND MAYDAY THROUGH 645 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3083 8310 3086 8292 3082 8284 3062 8292
      3063 8312
TIME...MOT...LOC 2212Z 205DEG 5KT 3061 8308

ZIBURA
Special weather statement, Apr 3, 6:47 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT TUE APR 3 2012

GAZ162-163-032315-
CLINCH-ECHOLS-
647 PM EDT TUE APR 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLINCH
AND NORTHERN ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 715 PM EDT...

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ECHOLS COUNTY...OR 7 MILES
NORTHEAST OF STATENVILLE...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES
THROUGH 715 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3087 8297 3097 8297 3098 8277 3071 8284
      3073 8303
TIME...MOT...LOC 2248Z 210DEG 18KT 3081 8296

ZIBURA
Special weather statement, Apr 3, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
713 PM EDT TUE APR 3 2012

GAZ149-150-162-163-040000-
ATKINSON-CLINCH-ECHOLS-WARE-
713 PM EDT TUE APR 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...EXTREME SOUTHEASTERN ATKINSON...CLINCH AND EASTERN ECHOLS
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 800 PM EDT...

AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF NEEDMORE...OR 14 MILES WEST OF
FARGO...MOVING NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO THROUGH 800 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3122 8271 3059 8238 3061 8284 3091 8298
      3107 8298
TIME...MOT...LOC 2314Z 244DEG 17KT 3070 8275

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:12 PM EDTSpecial Weather StatementJAXEchols33 min
Apr 3, 6:47 PM EDTSpecial Weather StatementJAXEchols28 min
Apr 3, 7:37 PM EDTSpecial Weather StatementJAXWare23 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.